MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acoma aneurysm embolization procedure, when the physician filled the coil (subject device) into aneurysm for about 1/2, the physician thought the shaping was not good so retracted it to adjust, but during pulling the coil (subject device) back to microcatheter, the physician found under digital subtraction angiography (dsa) that the coil (subject device) was detached and dropped in microcatheter.The physician re-positioned the microcatheter and replaced with a new coil to complete the procedure.There were no clinical consequences reported to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the subject coil delivery wire was seen to be kinked/bent and had been detached from the delivery wire.Additionally, the main coil was seen to be kinked/bent and stretched.Functional testing could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil prematurely detached inside the microcatheter.Additional information provided by the customer indicated that the device prepared as per the dfu.The device was returned, and the main coil had been detached from the delivery wire, the main coil had been kinked/bent and stretched and the delivery wire was also kinked.It is probable that the main coil was stretched and detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the reported ¿coil in catheter friction' and 'main coil prematurely detached/separated during use¿ and to the analyzed ¿main coil prematurely detached/separated during use¿, ¿main coil kinked/bent' and ¿main coil stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The assignable cause code ¿coil delivery wire kinked/bent' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11970285
Report Number3008881809-2021-00237
Device Sequence Number17246947
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number22399429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SYNCHRO14 -200 GUIDEWIRE (STRYKER); TARGET COILS (STRYKER)